Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Bilrubin under normal range, hep B carrier with HbAsG, have yellowish skin and eyes, nails. Cause?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
Hi Doctors -

I am a hep B carrier with HBSAG and negative for HBEAG which I believe it means my viral load does not replicate - Please correct me if I am wrong...I was diagnosed in the past with acute pancreatitis and H. pylori where I had pale stools, what appeared to be yellowing skin and eyes - both conditions have been successfully treated. However I am still experiencing the yellowish skin/pallor and yellowish eyes, discoloration of the soft palate, teeth, nails, (sometimes the palms and soles of feet) - One things that is confusing to me is that my bilirubin whenever test always comes up within the normal range - See below;

Bilirubin Total @ 0.5 range (0.2 - 1.2 mg/dL)
Bilirubin Direct @ 0.1 range (< = 1.2 mg/dL)

All my CBC and CMP come up normal as well, besides my Triglycerides and cholesterol that were a bit high - see below

Triglycerides @ 175 High range (0 -149 mg/dL)
LDL @ 139 High mg/dL range (0 - 99 mg/dL)

Amylase @ 135 range ( 31- 124 mg/dL)
Lipase @ 45 range (0 -50 mg/dL)

Please HELP! - I look very unhealthy and doctors tell me my liver numbers are normal. so there must be something else that is out of whack.
Posted Thu, 13 Jun 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 3 hours later
Hi
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Was Viral DNA load test done?
What are the liver enzyme levels?

Kindly get back to me with the answers.
Regards,
Dr.Ratnakar kini
Above answer was peer-reviewed by
 
Follow-up: Bilrubin under normal range, hep B carrier with HbAsG, have yellowish skin and eyes, nails. Cause? 50 minutes later
Hi Dr XXXXXXX Kini

My HBVDNA as of 4/19 was 5630 IU/ml
My Liver enzyme as of 4/19 were as follows;


AST @ 29 range ( 1-50 U/L)
ALT @ 41 range ( 1-53 U/L)
Hi I just uploaded my full labs as of 4/19. thanks.
 
 
Answered by Dr. Ratnakar Kini 4 hours later
Hi XXXXXX,
Since your bilirubin level is within normal limits, it is unlikely that you have jaundice.

I presume your liver is normal and not cirrhotic.
Since the liver enzymes are normal, you do not need any antiviral medication now.

Get an ultrasound scan of the abdomen done every six months along with serum alpha fetoprotein test.

I hope that answers your question.
If you have no more questions kindly rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Bilrubin under normal range, hep B carrier with HbAsG, have yellowish skin and eyes, nails. Cause? 13 hours later
Thanks for the info Dr.

I have been also have pale/yellow stools, constipation (have to push hard), pale(yellowish) skin. What could be causing these symptoms besides the liver? My nails are not the normal pink anymore as they have become either dark pink and yellow when fingers are stretched. I really need help figuring this out.
 
 
Answered by Dr. Ratnakar Kini 41 hours later
Hi,
Pale skin can be due to low hemoglobin.
Yellow skin can occur if you take diet XXXXXXX in carotene.
Pale stools can occur if the fat content is high.


I hope that answers your question.
If you have no more questions kindly rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Bilrubin under normal range, hep B carrier with HbAsG, have yellowish skin and eyes, nails. Cause? 2 days later
I have also noticed pale conjunctiva - what I may have previously thought to be Jaundice was probably anemia of some sort....

I have tested for B12 and Folate both of which I am within the normal ranges

I have alse tested for Iron and that was normal as well.

I know there are several types of anemia, but which one is the one I am looking to zero in on. Perhaps red blood cell desctruction due to a perhaps malfunctioning spleen since I recently had a acute pancreatitis.

What are some causes of rapid destruction of rbcs? How can I go about checking to see if that is what I have?
 
 
Answered by Dr. Ratnakar Kini 4 hours later
Hi,
I have mentioned in my previous post about low hemoglobin.
So check your hemoglobin to see whether you are anemic.
To know whether there is premature destruction of red blood cells, reticulocyte count and peripheral blood smear test should be done.


I hope that answers your question.
If you have no more questions kindly rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Bilrubin under normal range, hep B carrier with HbAsG, have yellowish skin and eyes, nails. Cause? 20 hours later
Meant to include also that I noticed my skin lightening to the point that it appears that I have loss of color in all parts of my body....again my liver enzymes have been within normal range, and billirubin as well.

Does high tryglicerides/ cholesterol have to do with it? my recent labs are as follows;

Triglycerides 175 mg/dL range (0 - 149)
LDL Cholesterol 139 mg/dL range (0 -99)

Also my neutrophills are a bit out whack;

Neurtophills 38 range (40 - 74)
Lymphs 53 range (14 - 46)

Thanks.
 
 
Answered by Dr. Ratnakar Kini 3 hours later
Hi,
No, these are not responsible for the change of color.
Get your hemoglobin level checked.

I hope that answers your question.
If you have no more questions kindly rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor